MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SMALL PART KIT, POSTERIOR; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SMALL PART KIT, POSTERIOR; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752151
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported the silver part of infusion cannula tip was found bent during surgery and it caused an irrigation failure during a cataract/vitrectomy procedure.The procedure was completed after replacing the product with another one.There was no harm to the patient.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria the returned sample was visually inspected and the tip of the infusion cannula was intact; no bending or damage was observed.The tubing insertion to the infusion cannula hub was connected in an angle.The sample was tested with lab components and the infusion flow rate ere within specification per requirement.The root cause of the customer's complaint could not be established; the returned sample functioned per specifications.After an investigation of this complaint, it has been determined that this sample functioned per specifications; therefore, no corrective action is required at this time.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SMALL PART KIT, POSTERIOR
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
MDR Report Key11603318
Report Number1644019-2021-00224
Device Sequence Number14333035
Product Code LRO
UDI-Device Identifier00380657521517
UDI-Public00380657521517
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number8065752151
Device Lot Number2330449H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1